How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified MD
Category: Medical
Satisfied Customers: 47181
Experience:  Board Certified Physician
41363181
Type Your Medical Question Here...
Dr. David is online now

Hi my son is suffering from seborrheic dermatitis and he has

Customer Question

Hi my son is suffering from seborrheic dermatitis and he has it mainly in his eyebrows he is getting very stressed about it which probably not helping he has been to 2 conventional dermatologists no joy I'm worried he's getting so depressed and his degree is due in 3 weeks,he finds it difficult to concentrate.please help,we've spent a fortune and can't be spending too much.concerned mother of 23 yr old son
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. David replied 3 years ago.

Dr. David :

This is Dr. David

Dr. David :

I am sorry about your son.

Dr. David :

has he been using a medicated antifungal shampoo for his hair and his eyebrows?

Dr. David :

like a ketoconazole topical shampoo?

Customer: Yes. It has not helped. He has also bee prescribed Daktacort and a yeast-reducing medication. The latter caused side effects and he is concerned about the long-term effect of steroids
Dr. David :

he should get a skin biopsy of his eyebrows.

Dr. David :

this will get more information why he is having this condition.

Dr. David :

he could have psoriasis of the skin there.

Dr. David :

steroid are often needed to treat psoriasis skin issues.

Dr. David :

topical steroids do not have the systemic side effects as oral steroids.

Dr. David :

does the daktacort steroids help his skin condition?

Dr. David :

has he had a skin biopsy yet?

Customer: The daktacort has been somewhat effective but our understanding is that it cannot heal the condition and that long term use is problematic
Customer: He has not had skin biopsy
Dr. David :

skin condition such as psoriasis can be long term skin conditions

Dr. David :

and can need long term steroid cream use.

Dr. David :

long term steroid cream use if properly monitored by a doctor usually is fine

Dr. David :

and is not problematic

Dr. David :

long term oral steroid or IV steroid use can be much more problematic.

Dr. David :

the fact that his condition is responding well to steroids suggest that his skin condition is much more likely to be psoriasis

Dr. David :

and not seborrheic dermatitis.

Customer: So would your recommendation be to use steroid cream even if long term?
Customer: Perhaps a better question would be where, what type of facility would he go to for a skin biopsy
Dr. David :

yes, I would recommend using the steroid cream, even if it is long term.

Dr. David :

and get a skin biopsy to see if he has psoriasis.

Dr. David :

he might have to go to a medical center in Florida

Dr. David :

or in Porto Rico medical center.

Customer: He is in London
Dr. David :

good.

Dr. David :

there are many good medical skin centers in London where he can see a dermatologist and get a skin biopsy.

Dr. David :

and see if he has psoriasis of his skin.

Dr. David :

and he should continue to use the steroid creams since they are helping

Dr. David :

and continue to follow up with his doctors.

Dr. David :

best of luck to you and him

Dr. David :

let me know if you have other questions.

Dr. David :

if done for now, please leave positive feedback below the chat box.

Dr. David :

you can always reach me as Dr. David if you have other questions.

Dr. David :

http://www.justanswer.com/medical/expert-dr-david/

Dr. David :

is my website if you need tor each me again.

Dr. David :

thanks for using JustAnswer.com

Customer: Do you know what sort of facility he would seek out for the skin biopsy London? Can it be national health or must it be private?
Dr. David :

it can be through the NHS National Health System.

Dr. David :

however, he might have to wait longer for this

Dr. David :

paying private for it will be quicker, but he will have to pay.

Customer: Thank you for the advice concerning psoriasis, can you tell me what is the recommendation if it is s. dermatitis?
Dr. David :

a antifungal shampoo topical cream would be used for s dermatitis.

Customer: Daktacort again?
Dr. David :

daktacort is a steroid, and is better for use of things like psoriasis or skin eczema.

Customer: I understand that Daktarin (and by extension back to court) are also antifungal
Customer: Daktacort ...
Dr. David :

Daktacort hydrocortisone cream contains two active ingredients, miconazole and hydrocortisone.

Dr. David :

so there is an antifungal cream in there and also hydrocortisone cream.

Dr. David :

so it could possibly help s dermatitis.

Dr. David :

and can be used long term under a doctors supervision

Dr. David :

the cream is helping his skin condition.

Customer: I think it has been helpful to some degree but he has been concerned about using it so I'm not sure exactly how effective it has been
Customer: But it sounds like he can safely give it a good try?
Dr. David :

yes.

Dr. David :

he should use it

Dr. David :

and continue to follow up with his doctor to monitor the progress.

Dr. David :

and ask for a referral to a dermatology skin specialist.

Customer: He has been referred to a dermatologist and the anti-yeast medication was prescribed but he had some side effects
Dr. David :

I see.

Dr. David :

but the Dakacort has worked better?

Customer: I think the Daktacort provided some mitigation, but he was reluctant to continue using it
Dr. David :

I see.

Dr. David :

have him continue to use it

Dr. David :

and see his doctor in follow up

Dr. David :

many skin conditions need long term topical cream treatments to get better.

Customer: Thank you. Is there any re-assurance for him in terms of the likelihood of this condition spreading or getting worse?
Dr. David :

if he continues to use his creams as directed, his condition shouldn't spread.

Customer: Ok, thank you.
Dr. David :

you are welcome

Dr. David :

if done for now, please leave positive rating below the chat box so I can get credit for helping you today

you can always reach me with "a question for Dr. David" if you have any other questions

here is my website if you need to reach me again:

http://www.justanswer.com/medical/expert-dr-david/

Thanks for using JustAnswers.com

Customer: One final thing, I am on a mobile device and cannot save this chat --is there any possibility that you could save the chat and email it to me? So that I can pass it on
Dr. David :

a link to this chat is already in your email.

Customer: Great, thanks. Any final thought or advice?
Dr. David :

make sure your son continues to follow up with his dermatologist.

Customer: Okay, thank you for your help I will leave feedback
Dr. David :

thanks for using JustAnswer.com

Dr. David :

hello?

Customer: Ok. I will pass on your advice, thanks.
Dr. David :

don't forget to leave positive feedback below

Dr. David :

thanks.

Dr. David :

I don't get credit for helping unless we get positive feedback

Customer: I will
Dr. David and 3 other Medical Specialists are ready to help you